Alert archive / Ohio / River Flood Warnings in 2014
River Flood Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jan 12, 2014, 3:10 AM EST for Marion County, Ohio. It took effect at Jan 12, 2014, 3:20 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 3:10 AM EST (08:10 UTC)
- In effect from
- Jan 12, 2014, 3:20 AM EST
- Expired
- Jan 12, 2014, 10:15 PM EST
- In force
- 19 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.49 ft at Jan 12, 2014, 9:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
275 WGUS41 KCLE 120810 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 310 AM EST SUN JAN 12 2014 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-121610- /O.NEW.KCLE.FL.W.0001.140112T0820Z-140112T2149Z/ /LARO1.1.ER.140112T0820Z.140112T1200Z.140112T1549Z.NO/ 310 AM EST SUN JAN 12 2014 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER NEAR LARUE * FROM EARLY THIS MORNING UNTIL THIS AFTERNOON * AT 3:00 AM SUNDAY THE STAGE WAS...10.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND RISE TO NEAR 11.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. $$
3 follow-up statements
908 WGUS81 KCLE 121518 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1018 AM EST SUN JAN 12 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE EAGLE CREEK AT PHALANX STATION PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-122318- /O.EXT.KCLE.FL.W.0001.000000T0000Z-140114T0130Z/ /LARO1.1.ER.000000T0000Z.140113T0000Z.140113T1930Z.NO/ 1018 AM EST SUN JAN 12 2014 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE. * AT 10:00 AM SUNDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 11.7 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$ OHC155-122318- /O.EXT.KCLE.FL.W.0002.000000T0000Z-140113T1246Z/ /PHAO1.1.ER.140112T1025Z.140112T1600Z.140113T0646Z.UU/ 1018 AM EST SUN JAN 12 2014 THE FLOOD WARNING CONTINUES FOR THE EAGLE CREEK AT PHALANX STATION. * AT 10:00 AM SUNDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TONIGHT. * AT 11.0 FEET...BARCLAY MESSERLY ROAD AND MCCONNELL EAST ROADS WILL BE FLOODED AND IMPASSABLE. * AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE THREATENED. $$
308 WGUS81 KCLE 122021 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 321 PM EST SUN JAN 12 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE EAGLE CREEK AT PHALANX STATION PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-130421- /O.EXT.KCLE.FL.W.0001.000000T0000Z-140113T1800Z/ /LARO1.1.ER.000000T0000Z.140113T0000Z.140113T1200Z.NO/ 321 PM EST SUN JAN 12 2014 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE. * AT 3:00 PM SUNDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL SLOWLY FALL THIS EVENING THEN THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$ OHC155-130420- /O.EXT.KCLE.FL.W.0002.000000T0000Z-140114T1650Z/ /PHAO1.1.ER.140112T1025Z.140112T2000Z.140114T1050Z.UU/ 321 PM EST SUN JAN 12 2014 THE FLOOD WARNING CONTINUES FOR THE EAGLE CREEK AT PHALANX STATION. * AT 3:00 PM SUNDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 11.0 FEET...BARCLAY MESSERLY ROAD AND MCCONNELL EAST ROADS WILL BE FLOODED AND IMPASSABLE. * AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE THREATENED. $$
647 WGUS81 KCLE 130315 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1015 PM EST SUN JAN 12 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-130345- /O.CAN.KCLE.FL.W.0001.000000T0000Z-140113T1800Z/ /LARO1.1.ER.000000T0000Z.140112T2115Z.140113T0125Z.NO/ 1015 PM EST SUN JAN 12 2014 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER NEAR LARUE. * AT 10:00 PM SUNDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 8:25 PM SUNDAY. * FORECAST...THE RIVER WILL FALL TO 8.8 FEET BY TUESDAY MORNING. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 12, 3:08 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 12, 3:08 AM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 308 AM EST SUN JAN 12 2014 .SYNOPSIS... HIGH PRESSURE ACROSS THE GULF COAST WILL EXTEND NORTH INTO THE OHIO VALLEY TODAY AHEAD OF A WARM FRONT THAT WILL MOVE THROUGH TONIGHT. MONDAY LOW PRESSURE MOVING THROUGH ONTARIO WILL DRAG A WEAK COLD FRONT ACROSS THE REGION. LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES TUESDAY AND DRAG A STRONGER COLD FRONT THROUGH DURING THE DAY. && .NEAR TERM /THROUGH TODAY/... FOR TODAY WILL BEGIN WITH CLOUDS AND A CHANCE OF DRIZZLE ACROSS MUCH OF THE AREA. IN THE NORTHEAST HOWEVER WILL RETAIN A CHANCE OF LIGHT RAIN OR SNOW. A COUPLE HOURS INTO THE MORNING EXPECT PRECIP TO END AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE SOUTH. SOME QUESTION AS TO HOW FAST THE CLOUDS BREAK UP THOUGH. FORECAST SOUNDINGS SHOW A DECENT INVERSION ABOUT 3KFT ACROSS THE AREA WITH A NEAR SATURATED AIRMASS BELOW. SATELLITE SHOWS SOLID CLOUD DECK WEST AND NORTHWEST THROUGH MICHIGAN INDIANA AND ILLINOIS AND WISCONSIN. MAV GUIDANCE KEEPS TOLEDO CLOUDY THROUGH THE MORNING SCATTERING IT OUT FOR THE AFTERNOON. AKRON DOESNT SCATTER UNTIL 21Z AND CLEVELAND UNTIL 00Z. 925 RH FIELD ON THE NAM12 CORRELATES DECENTLY WELL WITH THE LOW CLOUDS SO USED IT AS A ROUGH PROXY FOR SCATTERING OUT ACROSS THE AREA. HIGHS AROUND 40 REASONABLE && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... WARM FRONT MOVES THROUGH LATE THIS AFTERNOON/EVENING. NEXT POTENTIAL WEATHER MAKER SHOULD BE THE COLD FRONT THAT WILL FOLLOW ON MONDAY. THIS WILL BE THE FIRST OF TWO COLD FRONTS...THE SECOND FRONT DUE IN MONDAY NIGHT. THE FIRST FRONT BRINGS LIMITED MOISTURE BUT ENOUGH FOR A CHANCE POP ACROSS THE AREA. DURING THE DAY HOWEVER ADDED MOISTURE MOVES INTO THE OHIO VALLEY FROM THE GLFMX AND WILL AFFECT MAINLY THE EAST HALF OF THE AREA. WILL HAVE 50 POPS EAST FOR THE AFTERNOON. THE SECOND FRONT MOSTLY DRY...WILL BRING A REINFORCING SHOT OF COLD AIR THAT WILL TAKE 850MB TEMPS DOWN TO ABOUT -8C BY 12Z TUESDAY. STILL...NOT ENOUGH FOR ANY LAKE ENHANCEMENT. TUESDAY BOTH THE NAM AND GFS SHOW A RAPIDLY DEVELOPING LOW OVER THE MIDWEST THAT MOVES INTO THE UPPER OHIO VALLEY OR LOWER LAKES REGION BY EVENING. EXPECT AT LEAST HIGH CHANCE TO LIKELY POPS WILL BE NEEDED TUESDAY AND TUESDAY NIGHT. FOR NOW WILL HAVE HIGH CHANCE TUESDAY...INCREASING TO LIKELY TUESDAY NIGHT ACROSS THE SNOWBELT AS -14C-16C 850MB AIR (GFS) GET ACROSS THE LAKE BY 12Z WEDNESDAY. WILL CONTINUE WITH CHANCE POPS SNOWBELT WEDNESDAY. HIGH ABOVE NORMAL MONDAY AND NEAR NORMAL TUESDAY AND BELOW NORMAL WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SATURDAY/... FAIRLY GOOD AGREEMENT WITH LOW PRESSURE TRACKING ACROSS THE NORTHERN LAKES FOR THURSDAY AND INTO QUEBEC FOR FRIDAY. SEASONABLE TEMPERATURES AHEAD OF THIS SYSTEM ON THURSDAY...FALLING BACK BELOW NORMAL IN ITS WAKE FOR FRIDAY AND SATURDAY. MOISTURE IS LIMITED AND SOUTHERN EXTENT OF THE BETTER MOISTURE IS NOT MUCH FURTHER SOUTH THAN NORTHERN OH/NW PA. THEREFORE HAVE KEPT PRECIPITATION CHANCES IN THE CHANCE RANGE. SOME WEAK RIDGING MOVES OVERHEAD FOR SATURDAY...WITH LINGERING LOW PRECIP CHANCES OVER FAR NE OH/NW PA ONLY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... THE LAST TROUGH SHOULD ROTATE THROUGH OVERNIGHT. A FEW SPRINKLES OR FLURRIES MAY PERSIST...MAINLY ACROSS NE OH/NW PA...OTHERWISE MVFR CEILINGS WILL LINGER THROUGH SUNDAY MORNING. CLEARING FROM WEST TO EAST EXPECTED SUNDAY AFTERNOON AND CONDITIONS WILL IMPROVE TO VFR AS HIGH PRESSURE BUILDS IN FROM THE LOWER OHIO VALLEY. OUTLOOK...SOME NON VFR DEVELOPING MONDAY AND CONTINUING THROUGH WEDNESDAY. && .MARINE... GALE WARNING WILL END WITH THIS FORECAST ISSUANCE. DUNKIRK HAS DROPPED DOWN TO 30 KNOTS AND THAT DIMINISHING TREND WILL CONTINUE TODAY. WINDS WILL BECOME MORE SOUTHERLY TONIGHT AHEAD OF A COLD FRONT FOR MONDAY. THEY WILL SHIFT TO THE SOUTHWEST AFTER THE FRONT. WIND SPEEDS WILL TOP OUT AT 20 TO 25 KNOTS WITH THIS SYSTEM. AN ACTIVE PATTERN CONTINUES WITH A CLIPPER MOVING ACROSS THE LOWER LAKES FOR TUESDAY. THE PASSAGE OF THIS SYSTEM WILL FINALLY BRING A WIND SHIFT TO THE NORTHWEST FOR TUESDAY NIGHT AND WEDNESDAY. A BRIEF RIDGE OF HIGH PRESSURE FROM THE LOWER OHIO VALLEY WILL SHIFT THEM BACK TO THE SOUTHWEST FOR THURSDAY...BUT THEY WILL BEGIN TO INCREASE AGAIN WITH A WARM FRONT THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...OUDEMAN AVIATION...KOSARIK MARINE...OUDEMAN
Hazardous weather outlook, Jan 11, 3:39 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EST SAT JAN 11 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-122045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 339 PM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE WARM TEMPERATURES AND RECENT RAINFALL AMOUNTS WILL BE ENOUGH TO CAUSE ICE MOVEMENT AND BREAKUP...ESPECIALLY ON SMALLER RIVERS AND STREAMS WHERE ICE IS THINNER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ICE JAMS COULD CONTINUE TO BE A THREAT THROUGH MONDAY AS LARGER RIVERS CREST FROM RUNOFF AND TEMPERATURES WARM INTO THE 40S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-144>149-164>169-122045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 339 PM EST SAT JAN 11 2014 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142-143-162-163-122045- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 339 PM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:17 AM EST | River Flood Warning | CLE | Trumbull | 22 hr |
| Jan 12, 8:17 AM EST | Areal Flood Advisory | CLE | Ashtabula, Lake | 12 hr |
| Jan 12, 9:24 AM EST | Winter Weather Advisory | CLE | Ashtabula, Geauga, Lake | 3 hr |
| Jan 12, 11:21 AM EST | Areal Flood Advisory | CLE | Sandusky, Seneca, Wyandot | 24 hr |
| Jan 12, 12:00 PM EST | Areal Flood Advisory | CLE | Cuyahoga | 24 hr |
| Jan 12, 12:45 PM EST | Areal Flood Advisory | CLE | Ashtabula | 24 hr |
| Jan 12, 2:08 PM EST | Areal Flood Advisory | CLE | Ottawa, Sandusky, Wood | 24 hr |
| Jan 12, 4:10 PM EST | Areal Flood Warning | CLE | Ashtabula, Lake | 18 hr |
Nearby
River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.